Alert archive / Illinois / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 106, NWS Quad Cities, IA

June 13, 2000Henry County, Rock Island County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 13, 2000, 4:37 PM CDT for Henry County, Rock Island County, Illinois. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 13, 2000, 4:37 PM CDT (21:37 UTC)
Expired
Jun 13, 2000, 5:30 PM CDT
In force
53 min
Issued by
NWS Quad Cities, IA
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Henry County, IL, Rock Island County, IL

The radar

The Quad Cities radar (KDVN), 26 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 2:15 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.6 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2000-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 671 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2000-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 356 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
671 J/kg
Mixed-layer CIN
-140 J/kg
Mixed-layer LCL
449 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
356 m²/s²
0-3 km storm-relative helicity
366 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDVN 132139
SVRMLI
ILC073-161-132230-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
437 PM CDT TUE JUN 13 2000

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HENRY COUNTY IN NORTHWEST ILLINOIS
  ROCK ISLAND COUNTY IN NORTHWEST ILLINOIS

* UNTIL 530 PM CDT

* AT 434 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 5 MILES
  SOUTHWEST OF SUNNY HILL...OR 10 MILES SOUTH OF MOLINE...MOVING
  NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM IS EXPECTED TO BE NEAR...
   COAL VALLEY BY 440 PM CDT.
   CARBON CLIFF BY 445 PM CDT.
   SHADY BEACH BY 450 PM CDT.

THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN
DIAMETER AND WINDS IN EXCESS OF 55 MPH. TAKE COVER IN A STURDY
STRUCTURE UNTIL THE STORM PASSES.

THIS SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING HEAVY 
RAINFALL...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND 
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS 
THEY MAY BE WASHED OUT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT 
TUESDAY EVENING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS. 

LAT...LON 4136 9065 4134 9043 4123 9039 4153 9000
          4158 9017 4173 9028

WOLF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:42 PM CDT, 1 hour 55 minutes earlier.

Area forecast discussion, Jun 13, 2:42 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
242 PM CDT TUE JUN 13 2000

SYNOPTIC PICTURE THIS AFTERNOON SHOWS DEEP 500H TROUGH OVER HIGH
PLAINS...WITH CLOSED LOW NEAR RAP...AND RIDGES ON EAST AND WEST COASTS.
AT THE SURFACE...TWIN LOWS IN NORTH CENTRAL SOUTH DAKOTA AND NORTHWEST
KANSAS...WITH ASSOCIATED COLD FRONT...AND WARM FRONT ACROSS NORTHERN
IOWA.

MODELS INITIALIZED WELL AT 500H...WITH AVN PROBABLY BEST ON KANSAS
VORT MAX.  AT SURFACE AVN BEST AGAIN ON TWIN LOWS. PRIMARY FORECAST
CONCERNS ARE IN NEAR TERM...WITH LOW LEVEL JET TONIGHT...AND AHEAD OF
COLD FRONT WEDNESDAY.

MODELS AGREE MODERATELY WELL ON DEEPENING 500H CLOSED LOW AS IT MOVES
INTO SW MINNESOTA BY 24 HOURS...THEN LIFTING TROUGH AXIS THROUGH DVN
AROUND 42 HOURS/06Z THURSDAY.  AT THE SURFACE THE AVN BRINGS THE COLD
FRONT TO DVN THE FASTEST...AROUND 19Z WEDNESDAY...WITH THE ETA AROUND
23Z...AND THE NGM AROUND 00Z THURSDAY.

TONIGHT WILL SEE CONTINUED THUNDERSTORMS...AS STRONG LOW LEVEL JET
PUMPS MOISTURE INTO THE AREA.  MAIN PROBLEM WILL BE HIGH WINDS
AND HEAVY RAIN.  CURRENT BATCH SHOULD BE THROUGH THE FORECAST AREA BY
MID EVENING.  MORE STORMS WILL MOVE THROUGH LATER TONIGHT...EXITING
ILLINOIS IN MORNING.  WEDNESDAY WILL SEE STRONG PVA IN THE
AFTERNOON...ACCOMPANYING COLD FRONT. WITH UPPER JET OVER AREA...
AFTERNOON THUNDERSTORMS WILL AGAIN BE POSSIBLE...ALTHOUGH BEST CHANCE
FOR SEVERE WILL BE IN ILLINOIS.

WILL KEEP CLOSE TO CURRENT FORECAST.  WILL EMPHASIZE HEAVY RAINFALL...
AND WILL PROBABLY GO WITH FLASH FLOOD WATCH FOR TONIGHT.

.DVN...
IA...NONE.
IL...NONE.
MO...NONE.

ARKELL

In the hours before

Special weather statement, Jun 13, 3:50 PM CDT, 47 minutes before
IAZ076-087-098-MOZ009-010-132300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
350 PM CDT TUE JUN 13 2000

...SEVERE THUNDERSTORM WATCH NUMBER 439 CANCELED...

THUNDERSTORMS HAVE TEMPORARILY MOVED EAST...EXITING THE WATCH AREA
IN THE QUAD CITIES COUNTY WARNING AREA.

COUNTIES CLEARED FROM THIS WATCH INCLUDE...

CLARK...JEFFERSON...KEOKUK...SCOTLAND...AND VAN BUREN.

SOME OF THE LARGER TOWNS NO LONGER IN THIS WATCH INCLUDE...

FAIRFIELD...KAHOKA...KEOSAUQUA...MEMPHIS...AND SIGOURNEY.

STAY TUNED TO YOUR FAVORITE WEATHER INFORMATION SOURCE FOR LATER
UPDATES.

JAZ
Special weather statement, Jun 13, 4:15 PM CDT, 22 minutes before
IAZ040-051-052-063-064-077-078-088-089-099-132300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
415 PM CDT TUE JUN 13 2000

...SEVERE THUNDERSTORM WATCH NUMBER 442 PARTIALLY CANCELED...

THUNDERSTORMS HAVE TEMPORARILY MOVED EAST...EXITING THE CANCELED
AREAS IN THE QUAD CITIES COUNTY WARNING AREA.

COUNTIES CLEARED FROM THIS WATCH INCLUDE...

BENTON...BUCHANAN...DES MOINES...HENRY IA...IOWA...JOHNSON...LEE...
LINN...LOUISA...AND WASHINGTON.

SOME OF THE LARGER TOWNS NO LONGER IN THIS WATCH INCLUDE...

BURLINGTON...CEDAR RAPIDS...FORT MADISON...INDEPENDENCE...IOWA
CITY...MARENGO...MOUNT PLEASANT...VINTON...WAPELLO...AND WASHINGTON.

STAY TUN9ED TO YOUR FAVORITE WEATHER RADIO INFORMATION SOUNCE FOR
LATER UPDATES.

JAZ
Local storm report, Jun 13, 4:27 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
427 PM CDT TUE JUN 13 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0227 PM    LIBERTYVILLE              IA    MPH TSTM GUST
06/13/00   JEFFERSON                      60 MPH. REPORTED BY HAM
                                          RADIO OPERATOR.
Local storm report, Jun 13, 4:37 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
437 PM CDT TUE JUN 13 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1250 PM    WASHINGTON                IA   WIND DAMAGE
06/13/00   WASHINGTON                     REPORTED BY LAW
                                          ENFORCEMENT
                                          OFFICIAL.
TREES DOWN.

0227 PM    KEOSAUQUA                 IA   .5 INCH HAIL
06/13/00   VAN BUREN                      REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 8:28 AM CDTFlash Flood WarningDVNCarroll, Jo Daviess, Stephenson4 hr
Jun 13, 3:41 PM CDTSevere Thunderstorm WarningDVNRock Island49 min
Jun 13, 3:44 PM CDTSevere Thunderstorm WarningDVNHenderson46 min
Jun 13, 4:03 PM CDTSevere Thunderstorm WarningDVNMercer42 min
Jun 13, 4:06 PM CDTSevere Thunderstorm WarningDVNHenry, Rock Island39 min
Jun 13, 4:30 PM CDTSevere Thunderstorm WarningDVNWhiteside45 min
Jun 13, 5:08 PM CDTSevere Thunderstorm WarningDVNStephenson52 min
Jun 13, 5:11 PM CDTSevere Thunderstorm WarningDVNWhiteside49 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.